What causes strep throat and bad rash all over body in children?

default
Posted on Tue, 9 Jun 2015 in Infections
Question: My 4 year daughter was treated for strep throat last week and on day 8 of the amoxicillian she woke up with a bad rash all over her body. The pediatrician told me to stop the antibiotic and gave me a steroid to give her. Here is my question, last week when she was first diagnosed with strep she had extremely large lymph nodes in her neck and they are still enlarged. Now she gets the amoxicillian rash, I've read these could be signs of lukemia in children and I'm extremely worried that my doctors don't want to do more. Shouldn't they run a blood test? Also they do want to see her back in a couple of weeks to check her lymph node again. I'm worries that there is something more going on and we are just wasting time.
doctor
Answered by Dr. Sheetal Verma 24 minutes later
Brief Answer:
No infection is more likely.

Detailed Answer:
Hi
Thanks for your query at HCM.
I understand your concern and situation.

I suggest you to not think on the extreme end. As you told that your child had Streptococcus throat infection and during treatment with amoxicillin she got drug reaction. This can be possible. The most common cause of enlarged lymph nodes is infection which will resolve with proper treatment.Strep causes throat sore, red throat, sometimes with white spots on the tonsils and often causes Scarlet fever in which an illness that causes a red rash on the body. Your doctor has rightly stopped the antibiotics and started steroids. You must trust the treatment. You can get ASO quantification done and blood culture sensitivity if fever persists. Do not read unnecessary website. I suggest you must get treatment done under the guidance of paediatrician. As of now there are no such absolute symptoms or tests which are definitive for leukemia which is too unlikely. She must be treated for infection and if after few weeks it no improvement occurs she will need few more tests.

Take care
Hope I answered your query.
If no clarifications then you can close the discussion and rate the answer and write a review.
Dr. Sheetal Verma
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
Answered by
Dr.
Dr. Sheetal Verma

Infectious Diseases Specialist

Practicing since :2001

Answered : 635 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,  
Medical Topics ,  

Recent questions on  Throat infection

doctor1 MD

Hi there, I m taking phenoxymethyenicillin as prescribed for a throat infection however I am now experiencing thrush and a very bad headache. I...

doctor1 MD

Hi there, two days ago i recovered from a severe fever and body aches due to a throat infection all accept for being slightly dizzy at times. I...

doctor1 MD

hi doctor ,my age ;22,male ..i often suffer from throat infection , more importantly i am still suffering from it .. i am a chain smooker and often...

doctor1 MD

Hi, I have a throat infection I noticed that I had a little white behind the glands also, the doctor did a strep test 2 days ago waiting for...

doctor1 MD

For the past 3 weeks I have had a very persistent sore throat which at times has made it very difficult to swallow. Lemsips and lozengers ease and...

doctor1 MD

hi I am XXXXXXX suffering with cold continuosly from last 2weeks and cold is not controlling, often getting cold a mild throat infection and...

doctor1 MD

Dear Sir, A friend of mine was diagnosed with ALS(in Nigeria) but within me, I think its a wrong diagnosis. According to his story, It started as a...

Get personalised answers from verified doctor in minutes across 80+ specialties

134 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2